Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 13, 2022, 2:26 PM CDT for 21 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois. It took effect at Apr 14, 2022, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:26 PM CDT (19:26 UTC)
- In effect from
- Apr 14, 2022, 9:00 AM CDT
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
847 WWUS73 KDVN 131926 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 226 PM CDT Wed Apr 13 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-140330- /O.NEW.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, and Monmouth 226 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
7 follow-up statements
725 WWUS73 KDVN 140053 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 753 PM CDT Wed Apr 13 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-140900- /O.CON.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, and Monmouth 753 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 25 to 30 mph with peak gusts between 45 to 55 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn Uttech
695 WWUS73 KDVN 140820 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 320 AM CDT Thu Apr 14 2022 ILZ034-035-MOZ009-010-141630- /O.EXA.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/ Hancock-McDonough-Scotland-Clark- Including the cities of Carthage, Macomb, Memphis, and Kahoka 320 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...In Missouri, Scotland and Clark Counties. In Illinois, Hancock and McDonough Counties. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. * ADDITIONAL DETAILS...The strong winds combined with lowering humidity values will also produce very high fire danger by this afternoon. Please refrain from any outdoor burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-141630- /O.CON.KDVN.WI.Y.0006.220414T1400Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, and Monmouth 320 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn 12
993 WWUS73 KDVN 141406 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 906 AM CDT Thu Apr 14 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-142215- /O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 906 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Through 7 PM CDT this Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
954 WWUS73 KDVN 141535 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1035 AM CDT Thu Apr 14 2022 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-142345- /O.UPG.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/ /O.NEW.KDVN.HW.W.0001.220414T1535Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 1035 AM CDT Thu Apr 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of east central and northeast Iowa and north central and northwest Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-142345- /O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/ Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1035 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Through 7 PM CDT this Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
863 WWUS73 KDVN 141829 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 129 PM CDT Thu Apr 14 2022 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-150000- /O.CON.KDVN.HW.W.0001.000000T0000Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 129 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Iowa and north central and northwest Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-150000- /O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/ Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 129 PM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Through 7 PM CDT this Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
446 WWUS73 KDVN 141931 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 231 PM CDT Thu Apr 14 2022 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-150000- /O.CON.KDVN.HW.W.0001.000000T0000Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 231 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Iowa and north central and northwest Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-150000- /O.CON.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/ Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 231 PM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Through 7 PM CDT this Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
867 WWUS73 KDVN 150000 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 700 PM CDT Thu Apr 14 2022 IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-150100- /O.EXP.KDVN.HW.W.0001.000000T0000Z-220415T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, and Hennepin 700 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong winds will quickly dissipate early tonight. $$ IAZ076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-150100- /O.EXP.KDVN.WI.Y.0006.000000T0000Z-220415T0000Z/ Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 700 PM CDT Thu Apr 14 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong winds will quickly dissipate early tonight. $$ www.weather.gov/dvn Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:25 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 13, 12:25 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1225 PM CDT Wed Apr 13 2022 ...AVIATION UPDATE... .UPDATE... Issued at 723 AM CDT Wed Apr 13 2022 A quick update sent for this morning. Stratiform precipitation behind the decaying line, with continuous upper diffluent lift, is resulting in me lowering the chance for thunder through Noon, while also increasing the pops to 90+% over the northeast 1/2 of the CWA. Cold advection will make the hourly temperature forecast difficult as expected, but over all messaging towards falling temperatures today should be an easy call in the western 2/3rds of counties. ERVIN && .SYNOPSIS... Issued at 330 AM CDT Wed Apr 13 2022 Much like many CAMs had advertised, the incoming squall line became outflow dominated and now may transition into more sctrd showers and some storms acrs the area into mid morning. With lingering shear profiles and some downdraft CAPE, will still have to be vigilant for marginal wind gusts of 40-50 MPH and at least small hail early this morning, but hopefully the widespread severe threat has temporarily ended until later in the day east of the MS RVR. The large closed low complex will gyrate acrs the upper MS RVR Valley and NW GRT LKS, driving a strong wind machine on it's southern flank gradient for Thu. Then cooler into the weekend, with the next main organized precip potential coming later Sunday or Sunday night. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Wed Apr 13 2022 Today...Using SREF timing, the main incoming cool front pushing in from the west should be east of the CWA by midday to early afternoon. The ongoing outflow boundary will temporarily act like a precursor front early this morning before washing out to the east. From here through late morning, just expect sctrd shower/some storm coverage and even period of low coverage. Then as pivot axis of mean upper trof axis off closed upper low over the Dakotas pushes acrs southwest IA into eastern MO, combined with ongoing SSW 40-50 KT LLJ moisture/THTA-E feed expect an uptick of mainly post-frontal elevated showers and storms midday into the afternoon. Better low to mid level MUCAPE fields and storm bearing shear to support stronger storms mainly along and east of the MS RVR, with possible large hail and downburst winds the main severe threats. But feel the better severe potential will occur mainly just east and southeast of the DVN CWA along lingering main sfc frontal push. As for rainfall, most areas that get in on more activity will get a range of additional 0.25 to half inch from 12z into early evening. However, a 1+ inch PWAT feed fueling more widespread/heavier shower and storm clusters may produce some rainfall swaths up to an inch or more on the IL side, especially the eastern I80 corridor. 12 hour high temps a challenge with the migrating boundaries and precip areas, but will go with a generalized blend of mid 50s far west, to upper 60s in the far east. Tonight...A few lingering showers along and east of the MS RVR moving off to the east out of the area by 11 pm or so. Then clearing and cooler with BL CAA flow ushering in temps down into the low to mid 30s by Thu morning. .LONG TERM...(Thursday through Tuesday) ISSUED AT 330 AM CDT Wed Apr 13 2022 Thursday...Strong cyclonic pressure gradient/CAA pattern south of deep low center over northern MN will drive a high wind machine acrs the upper Midwest. Early look at fcst soundings and mixing profiles suggest much of the CWA will be in an eventual need of a higher end wind advisory with gusts of 45-55 MPH possible. A deeper mix to H75 MB in inverted-V soundings could support values approaching high wind warning of 55 to near 60 MPH along and north of the Hwy 30 corridor by Thu afternoon. Will let another shift to assess more model runs/kinematic momentum transfer potential of the sfc wind threat and hold off headlines for now. High temps well below normal in the upper 40s to mid 50s, and more 30s in store for Thu night. Longer range in general... Some nuisance light isentropic lift type precip for Friday, and continued below normal temp regime into the weekend as Canadian ridging dumps down the north central CONUS. Then the next upstream short wave with some southerly moisture feed may produce the next more organized precip chances late Sunday or Sunday night. Some slight temp modification into next week but still leaning toward below normal, with another short wave rain chance possible by next Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1221 PM CDT Wed Apr 13 2022 Poor flying weather is expected this afternoon and early evening, with widespread rain, drizzle, and a few brief thunderstorms expected, with visibility under 5 miles and cigs varying between 500 and 1000 ft. Dry air will eventually sweep into the area on the northwest winds as the rain moves northeast of the area by 00z-03z tonight. Cigs will lift back to VFR, and winds will gradually decrease through the night. That wind decrease is short lived, as with daytime heating tomorrow, very strong wind gusts are expected with 30 to 40 kts likely, and few westerly gusts to near 50 kts possible during the afternoon. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...Ervin
Hazardous weather outlook, Apr 13, 4:43 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 443 AM CDT Wed Apr 13 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 443 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms this morning will increase in coverage again during the midday into the afternoon especially along and east of the Mississippi River. There may be the chance that a few of these storms will be strong to severe in Illinois, producing damaging winds and large hail. Locally heavy rainfall of an inch or more will also be possible again mainly on the Illinois side of the Outlook Area. The Storm Prediction Center has a Slight Risk of severe storms today east of the Mississippi River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Strong gusty winds are forecast to develop across the area on Thursday. Early indications are that west winds may gust 45 to 55 MPH, with the higher wind speeds occurring north of Interstate 80. If a grass or brush fire were to start, the high winds would cause a rapid and potentially uncontrollable rate of fire spread, thus any burning should be postponed on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today especially east of the Mississippi River. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:45 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 45 min |
| Apr 13, 12:26 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware | 49 min |
| Apr 13, 1:12 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque, Jones, Linn | 48 min |
| Apr 13, 1:14 AM CDT | Special Weather Statement | DVN | Iowa, Keokuk | 46 min |
| Apr 13, 3:38 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Van Buren | 52 min |
| Apr 13, 4:07 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Louisa | 38 min |
| Apr 13, 5:47 AM CDT | Special Weather Statement | DVN | Henry, McDonough, Rock Island, Warren | 58 min |
Nearby
Wind Advisories in Iowa, 2022Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.